DefinitionThis section has been translated automatically.
Occurrence/EpidemiologyThis section has been translated automatically.
In middle-aged or elderly patients who are taking photoallergically effective medication (see also drug reaction, undesirable).
You might also be interested in
EtiopathogenesisThis section has been translated automatically.
Triggered by photoallergic (see below photoallergenic) substances (also drugs), which enter the skin through local application or systemically and are photochemically stimulated there by UV rays of different wavelengths (mostly UVA rays) (UVB is only triggered in a few cases - e.g. in Chlorpromazine- Monteiro AF et al. 2016)
The full antigen, which is produced by various processes, leads to sensitization and, in the case of re-exposure, to a T-cell-mediated type IV reaction (see below allergy).
Some systemically applied "photoallergens" are also effective as contact allergens, so that the tests are complicated and their significance is only meaningful if the anamnesis and the clinic are taken into account.
The following drugs are common photoallergens: NSAIDs, cardiovascular drugs (such as amiodarones), phenothiazines (especially chlorpromazine), retinoids, antibiotics(sulfonamides, tetracyclines, especially demeclocyclines and quinolones). In recent years, photosensitive reactions to "targeted anticancer" therapies with BRAF kinase inhibitors(vemurafenib, dabrafenib), EGFR inhibitors, VEGFR inhibitors, MEK inhibitors and Bcr-Abl tyrosine kinase inhibitors have been increasingly observed.
LocalizationThis section has been translated automatically.
Exclusively in light-exposed areas. Face with recess of the shaded skin regions (chin shadow, retroauricular, axillary), neck, nape of neck, chest region (décolleté); back (clothing cut-outs), forearms and upper arms (accentuated on the straight side); back of hands;
Clinical featuresThis section has been translated automatically.
The heliotropic macro-pattern is characteristic and thus diagnostically groundbreaking, whereby the micro-pattern shows the image of a dermatitis of varying acuteity and varying severity (erythema, papules, papulo-vesicles, extensive scaling and itching).
In contrast to phototoxic dermatitis, the"contact pattern" is not sharp but, as in contact allergic dermatitis, blurredly limited with "punctual dermatitic scattering foci" beyond the actual UV exposure site.
HistologyThis section has been translated automatically.
DiagnosisThis section has been translated automatically.
Depending on the suspected photoallergen (photocotactic allergen or systemically applied substance) a photopatch test or systemic photoprovocation must be carried out.
Complication(s)This section has been translated automatically.
TherapyThis section has been translated automatically.
Note(s)This section has been translated automatically.
The most frequent triggers of photoallergic contact dermatitis in Europe are currently topical NSAIDs (e.g. ketoprofen, etofenamate) as well as organic light protection filters (e.g. octocrylene, benzophenone-4 as well as butyl-methoxydibenzoylmethane, which is more widely used in cosmetic creams with "light protection".
Furthermore, phthoallergic reactions are frequently observed with the following drugs:
- cardiovascular drugs (such as amiodarone)
- Phenothiazines (especially chlorpromazine)
- antibiotics (sulfonamides, tetracyclines, especially demeclocycline and quinolones)
- BRAF kinase inhibitors (vemurafenib, dabrafenib)
- EGFR inhibitors
- VEGFR inhibitors
- MEK inhibitors
- Bcr-Abl tyrosine kinase inhibitors (Lugović-Mihić L et al 2017).
LiteratureThis section has been translated automatically.
- Altmeyer P et al (2007) Dermatological differential diagnosis. Springer Medicine Publishing House
- Duhovic C et al (2018) Detecting photoallergic contact dermatitis with patch
- testing and daylight. Contact dermatitis 78:85-86.
- Giudici PA et al (1985) Experimental photoallergy to systemic drugs. J Invest Dermatol 85: 207-211
- Lehmann P et al (2011) Light dermatoses: Diagnostics and therapy. Dtsch Ärztebl 108: 135-14
- Mahler V (2015) Contact eczema. Act Dermatol 40: 95-107
- Lugović-Mihić L et al. (2017) Drug-Induced Photosensitivity - a Continuing Diagnostic Challenge.
Acta Clin Croat 56:277-283.
- Monteiro AF et al (2016) Drug-induced photosensitivity: Photoallergic and phototoxic reactions. Clin Dermatol 34:571-581. https://www.ncbi.nlm.nih.gov/pubmed/27638435
- Loh TY et al (2016) Ketoprofen-induced photoallergic dermatitis. Indian J Med Res 144:803-806.
Incoming links (22)2-ethylhexyl-4-dimethylaminobenzoate; Betamethasone valerate emulsion hydrophilic 0,025/0,05 or 0,1 % (nrf 11.47.); Contactcheilitis; Contact dermatitis lymphomatoids; Contact dermatitis photoallergic; Dermatitis allergic; Dermatitis, photoallergic; Ethylhexyl methoxycinnamate; Flutamid; Hartnup syndrome; ... Show all
Outgoing links (17)Adverse drug reactions of the skin; Allergy (overview); Antihistamines, systemic; Benzophenone-4 (inci); Betamethasone valerate emulsion hydrophilic 0,025/0,05 or 0,1 % (nrf 11.47.); Desloratadine; Eczema (overview); Etofenamate; Glucocorticosteroids; Glucorticosteroids topical; ... Show all
Please ask your physician for a reliable diagnosis. This website is only meant as a reference.